Has anyone else had trouble getting off abilify? I took 5 mg daily for over 10 years as an add on to my antidepressant. Now the withdrawal symptoms getting off abilify have been miserable. Now I have to start back on 2.5 mg abilify because my depression and anxiety have returned after many years of being stable.
Abilify withdrawal symptoms caused anxiety & depression to return. Have to start back on abilify?
Question posted by jeannealyce on 11 Sep 2017
Last updated on 6 October 2021 by mmmmmm19
Hi-just jumping in here bc I posted something similar a few min ago. I’ve been off abilify 2 mg for about 5 weeks and the past 10 days or so have been rough!! My doc pushed up my Cymbalta to try and counter it but so far nadda. Any advice? Did anyone end up getting off? When did side effects fade?
hi Jeannealyce. I am running into similar problems. From Aug 2020 to Dec 2020, I could taper only from 10 mg to 5 mg. Since then, I have had so much trouble dropping further. When I can't sleep the night before, I go up to 3.75 mg the next night. The manufacturer makes the process cumbersome because I have to split the 5 mg into two halves and then those I split again by half to get to 3.75. I get woozy, have this headache kind of thing all day long, until my brain adjusts to be on a lower amount. Overall takes 2 weeks minimum to adjust and then I stay at that base level for the next month or two. It is the worst thing - Withdrawal symptoms are NOT fake. People don't understand unless you've been on this draconian drug for a decade... Not what I'd wish for anyone. Hope i could share uplifting story, but this is my experience which seems to be yours as well back a couple years. Be honored to hear an update on what you ended up doing. THANKS.
I had the same reaction to withdrawing from 5 mg of Abilify which I took for 3 years. The depression returned with a vengeance. However I am trying again with a slow taper and things are going much better. I am now down to 1 mg a day and feel great. I think my body is adjusting slowly. I believe the key is to taper very slowly!
32 days off Abilify. First 3 weeks were very hard with raw nerves and anxiety. Getting a little better lately. I was taking 2 mg once a day. Tapered Trazodone at the same time. Therapy and support from a loving wife helps.
You probably were stable because you stayed on your meds. Rebound symptoms when stoping meds is not uncommon. You may want to talk to your doctor about your reason to come off your meds and plan a taper schedule.
Hope you feel better soon.
- Abilify uses and safety info
- Abilify information for Healthcare Professionals (includes dosage details)
- Side effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.